Friday, August 22, 2014
Saturday, January 24, 2009 liz, Community Member, asks

Q: Is medicine for high blood pressure also a blood thinner?

Answer This
Answers (1)
Neil MD, Health Pro
1/25/09 5:17pm

Hello liz,

 

An interesting question.

 

I can see where you might think that a blood thinner may also help lower your pressure.  But no, there is no medication that substantially does both.

 

You or somebody you know may be on both.  High blood pressure that's been poorly controlled can lead to a condition called atrial fibrillation.  This can cause blood clots to form in the heart; this is concerning especially because these clots can travel to the brain and cause a stroke.

 

Hope this helps.

 

To your health,

Neil MD

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By liz, Community Member— Last Modified: 03/16/11, First Published: 01/24/09